MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 01/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, the lens was not implanted.If explanted, give date: not applicable, the lens was not implanted.Device evaluation: the product testing could not be performed as the product was discarded and not returned.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the review.The product was manufactured and released according to specifications.The search revealed 2 other complaint for this production order number was received.No product deficiencies were determined.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that haptic broke off from preloaded intraocular lens while inserting.There was patient contact with the lens.Reportedly there was no incision enlargement, no vitrectomy required.Patient was doing fine when discharged.The complaint lens was discarded by the surgery center.No further information provided.
 
Additional Manufacturer Narrative
Correction: in follow up 1, it was incorrectly stated that lens remains implanted.The lens was explanted and lens with model pcb00 was used as replacement for the patient.Following sections are also corrected as it was inadvertently entered incorrectly.(b)(4).If implanted: in the first follow up mdr it was reported that the lens was not removed and remains implanted with implant date as (b)(6) 2019, however the lens was actually explanted in secondary surgical procedure.If explanted, give date: unknown.(b)(4).Device evaluation comment provided in follow-up #1 is now updated to; the product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Additional Manufacturer Narrative
Additional information: it was learnt that the lens was not removed and replaced in the same procedure.The lens was left in the patient's operative eye.However doctor was scheduled to bring back the patient for secondary surgical procedure to explant the lens.No further information provided.(b)(4).Corrected data: if implanted: in the initial mdr it was reported that the lens was removed/ replaced in same procedure.However the lens was not removed and remains implanted with implant date as (b)(6) 2019.If explanted, give date: not applicable, as the lens remains implanted.(b)(4).In the initial mdr it is noted under device evaluation that product testing could not be performed as the product was discarded and not returned.This comment is now being updated to: device evaluation: the product testing could not be performed as the product was not returned because the lens remains implanted.The reported complaint cannot be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8326630
Report Number2648035-2019-00173
Device Sequence Number1788902
Product Code HQL
UDI-Device Identifier05050474558199
UDI-Public(01)05050474558199(17)211002
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2021
Device Model NumberPCB00
Device Catalogue NumberPCB0000165
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer02/12/2019
10/13/2019
10/25/2020
Initial Report FDA Received Date02/11/2019
Supplement Report FDA Received Date03/08/2019
11/07/2019
11/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005